LA Weight Loss - multivitamins making me SICK!?!




View Full Version : multivitamins making me SICK!?!


mxgirl737
05-02-2008, 10:43 PM
Has anyone ever had any problems taking a multivitamin? I take the woman's one a day vitamins...I've been doing this for the past couple weeks now. I woke up one day shortly after I began taking the vitamins feeling really, really crappy. I was scared to death that I was pregnant! Like, super scared. My birthcontrol has been messed up because of a couple surgeries I've had recently and the meds they had me on. Also, I went like a month without taking them, then started up again...so I know my period is going to be off and not come when it's supposed to. I've had this happen before. I've taken preg tests and they've all come back negative...

But anyway after I take the multivitamin in the am a couple hours later I'm literally in the bathroom puking. I didn't realize it was the vitamin until today (at least, I think it's the vitamin). I forgot to take it yesterday...and I was fine. No pukey feeling or anything. Then today...I took it and around 830am I was running to the bathroom at work certain that I had morning sickness!!! I'm paranoid!

I'm quitting the multivitamin to see what happens though.

anyone else have problems like this?


karmuz
05-02-2008, 10:50 PM
do you take it on an empty stomach? if it's not a food based vitamin (brands like new chapter, megafoods, rainbow light..) it can DEFINITELY make you nauseated and make you vomit. try taking your multi with a yogurt or something else (i do mine with a protien shake in the mornings because i can't really do food in the am) and see if it still makes you sick. i hear LOTS of stories of people vomiting up thier multis - even "Good" brands like solgar.

mxgirl737
05-02-2008, 10:56 PM
i took it with yogurt and a granola bar today...and water... and still felt like crap. :(

I really never knew that multis could make you sick though!


karmuz
05-02-2008, 11:05 PM
you might want to change brands. some of the "best" brands make me sick to my stomach, even with food. I can't tolerate store brand or anything that isn't whole food based at all.. and i have an "iron stomach" for the most part (years and years of nothing but fast food!)
i strongly suggest trying rainbow light, super nutrition, megafoods, or garden of life. they are all on the very pricey side, but they're multis that don't upset my stomach...i also buy 6 a day multis and take 2-3 at the most, which also helps. you are getting nutrition from you food, especially if you're follwing a healty eating plan. it's supposed to supplment, not replace... if i don't take a multi, my weightloss definitely slows to a near stop, and i'm a slow loser to begin with.

Heffalump
05-02-2008, 11:17 PM
mxgirl, I had similar (but not as extreme) experiences with Women's One a Day, especially on an empty stomach. My stomach felt kind of like on a very overcaffeinated day (I'm sensitive to caffeine). Maybe switching brands will help - personally I've switched to effervescent tablets in my first glass of water for the day and I've had no ill effects so far.

historygirl24
05-02-2008, 11:19 PM
I take the women's once a day multivitamin too. I used to get really nauseous when I took them. For some reason, if I take it half way through a meal, i don't feel sick or anything. My friend took them and said she felt like she had morning sickness too so she started taking them at night to sleep through it. I'm curious as to why it does this too (maybe the iron content??)

WebRover
05-02-2008, 11:24 PM
I realized years later that the reason I coincidentally started having "morning sickness" shortly after my first doctor's visit after becoming pregnant was because that's when I started taking the prenatal vitamins. And then I had it the rest of the time I was pregnant. It was really the vitamin being taken on an empty stomach making me nauseous for the rest of the day.

Make sure you've got a good solid meal in your stomach before you take vitamins.

mxgirl737
05-02-2008, 11:33 PM
thank you everyone...this makes me feel better. I was freaking out. I always have a habit of making a big deal out of something so small and dumb. I've never had morning sickness because I've never been preg. but I would imagine it's exactly like this. sooo horrible! Then it makes me feel icky for all day.

zenor77
05-03-2008, 12:22 AM
I had to take liquid multivitamin for years because every other vitamin would just come right back up. I just recently found one that doesn't. It's a food based vitamin from Nature's Plus. I would suggest trying a different brand or getting a liquid. Or if you make smoothies you can get vitamin powder to put in them.

PhotoChick
05-03-2008, 01:16 AM
Whole Foods makes a food based vitamin that seems to work really well for me. Fairly reasonably priced, too.

.

chickybird
05-03-2008, 03:51 AM
Does it make a difference if you take the vitamin at night or in the morning? I get queasy from them too, even with food. I have IBS, and even kid's vitamins make me ill. I just found a B-vitamin complex that I'll try tomorrow night. I've noticed that the higher the B vitamin amount (like when it says 2,000% of daily allowance) I get even sicker. I finally found one that has the B vitamins under 600%. Hopefully it'll be better...

ohmanda
05-03-2008, 04:25 AM
Last week I threw up for no apparent reason. I ate breakfast then took a multivitamin and a fish oil supplement because I have eczema and its supposed to help. I drank some tea afterward and started feeling really nauseous for no apparent reason. I ended up getting sick. I do suspect the fish oil to be the more likely cause than the multivitamin, but I could see that being the reason.

newbebop
05-05-2008, 09:09 AM
I had the very same trouble with the woman's one a day. How weird. I am always bad at taking vitamins anyway and getting into the habit was not helped by taking one that would literally make me throw up with in 30 min. I have not replaced it yet, I just quit taking it. I also tried with food with no better results. Let us know if you find one that works for you.

~betsy

AngieH75
05-05-2008, 09:13 AM
I had the same problem too with the Women's One a day for weight control. I'd eat breakfast and take my multi vitamin about mid-morning and the nausea was horrible. A friend told me that it could be due to the Zinc in the vitamins? Has anyone else heard this?

I stopped taking a multi vitamin, but I would like to find something that won't make me feel like crap afterwards! Thanks for the suggestions ladies!

Ufi
09-05-2008, 12:42 AM
Zinc makes me sick, and so does some calcium. I take my vitamins at night so I can sleep through it. I saw the Emergen-C has a multi vitamin that is a powder you mix with water, but I haven't compared it yet to the pill because I still have half a bottle left.

Ginger is really good for nausea, so you might try eating or drinking some of that a bit before you take the pill.

aphil
09-05-2008, 08:25 AM
I realized years later that the reason I coincidentally started having "morning sickness" shortly after my first doctor's visit after becoming pregnant was because that's when I started taking the prenatal vitamins. And then I had it the rest of the time I was pregnant. It was really the vitamin being taken on an empty stomach making me nauseous for the rest of the day.

Make sure you've got a good solid meal in your stomach before you take vitamins.

I absolutely could NOT take prenatal vitamins, with any of my three pregnancies. Every time I tried, I was throwing up within 30 minutes. Adult multi-vitamins make me physically ill. They are just "too strong" for me, I guess.

What I have found that works for me: Viactiv calcium chews instead of a calcium pill, and KIDS vitamins. They are about 1/2 strength, so they don't cause stomach upset.

choirgirlhotel
01-08-2009, 02:43 PM
Actually ALL supplements make me nauseous. Even with food sometimes!

I would take your supplement with your biggest meal.

~CGH~ :coffee2:

tiklmipink
01-17-2009, 11:27 PM
What an interesting topic. I have taken vitamins on and off my whole adult life, without problems, until I too, started taking the One a Day. I got some of the One a Day Weight Loss vitamiins, and every time I took them, I became violently ill and was usually vomiting within 2 hours. I tried everything, taking them with food, taking them at night--nothing worked. I chalked it up to the ingredient that the weight loss formula had that other vitamins I had taken in the past didn't contain--the EGCG(?) a green tree extract, I think. But, I have taken other foods and vitamins since, that have the substance in them and have not gotten sick from them. I have tried two other times to take the One a Days and all of them make me sick or nauseated. I hav the best luck with the GNC Ultramegas. They are time release and I feel really good when I am on them